Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Switching Medications Based on my Reaction

08/16/2005

Question:

After being on paqxil for panic disorder (i've been symptom free for over 5 yrs) I decided to taper off (with prozac) with the eventual goal off becoming drug free. (This is all under a doctors care). In the last 2 weeks I have become extremly angry with pysical symptoms like headaches, lightheadedness, stomach problems. I've had a complete blood work up and its unlikly that theres anything physically wrong. Should I just go back on paxill?

Answer:

I think you should seriously consider discussing this with your physician.  Some of the symptoms you mention can be associated with anxiety disorders and depression.  I think you should be evaluated for both of these conditions.  You might also consider some counseling and therapy (especially cognitive-behavioral therapy) which can be quite effective for anxiety and depressive disorders.  It may be that a lower dose of medication, or a different medication may be right for you, but please discuss it with your health care provider first.

good luck.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nancy   Elder, MD Nancy Elder, MD
Associate Professor
College of Medicine
University of Cincinnati